It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

I've decided I should take better care of myself

page: 1
14

log in

join
share:

posted on Mar, 30 2016 @ 09:44 PM
link   
I got a letter the other day from our local VA clinic inviting me to come in for a checkup. I hadn't been there for over a year and decided that might be a good idea.

They did the standard blood pressure, temperature and weight and I went in to talk to the doctor. We talked for a while about my general medical history and my family medical history; about whether I smoke (yes) or drink (occasionaly) or do drugs (no). I mentioned, also, that I had been feeling listless and unmotivated and had been sleeping more than I should. I told him that I will be 59 in June and that, at this point in my life, I feel that I need to start taking better care of myself so I can actually enjoy whatever time I have left. I gave him the go ahead to set up a health maintenance plan and I would follow what ever recommendations he made.

He ordered some blood tests and a colonoscopy and had me set up an appointment with their psychologist. That was last Friday and I went in today (Wednesday) to speak with the psychologist and go over the lab results.

So, this is where I'm at: I need to lose about 30 pounds, my blood pressure is a little high, my cholesterol levels are way too high, my vitamin D levels are way too low (which, it turns out, could be contributing to my lethargy), I have a mild case of depression and I need to stop smoking.

I'll be taking a mild anti-depressant, a vitamin D supplement, a cholesterol reducer and a daily aspirin. I'm expecting a shipment of nicotine patches in the mail. I've set up an appointment for a colonoscopy at the end of April and waiting for their psychiatrist to call and set up an interview appointment.

I'll let you all know in a month or so how things are coming along.



edit on 3/30/2016 by N3k9Ni because: (no reason given)




posted on Mar, 30 2016 @ 10:06 PM
link   
a reply to: N3k9Ni

I wish you better health and brighter days ahead.



posted on Mar, 30 2016 @ 10:13 PM
link   
a reply to: NewzNose

Thank you. That's what I intend to achieve and I'm going to put in the effort to make that possible.



posted on Mar, 30 2016 @ 10:22 PM
link   
a reply to: N3k9Ni

My pleasure! Please keep me posted on your progress. I care.

edit on 30-3-2016 by NewzNose because: forgot my manners...apologies!



posted on Mar, 30 2016 @ 11:22 PM
link   
a reply to: N3k9Ni

I wish you good luck with your new path...wish I'd of made that commitment a long time ago. Luckily genetics smiled on me and I'm hangin' in pretty well, but not as well as I COULD be if I'd decided to watch my health.

HOWEVER, one cautionary thought, I would think twice x 2 about the "mild" antidepressant. You'd be surprised at the grip they can get on you before you even notice it. I gained almost 50 pounds on them! And when I decided to toss them...oh boy! I just told everybody to tread lightly and if things started bouncing off the walls (me included!) to RUN! It took me nearly two and a half months to clear my system of its affects. Another eight months to drop the weight. Not a fun time for sure. At any rate, just thought I'd throw that out there. Follow your plan and it shouldn't take you long to start feeling the good affects, which will greatly reduce, if not rid yourself, of the depression. Vitamin D comes from time in the sun, as well as food, so maybe include something to take you outside more.

Lots and lots of luck. You made a good decision!!



posted on Mar, 30 2016 @ 11:27 PM
link   
I would never start multiple medicines at one time again. I would feather them in. It is hard to know which one is causing a side effect or if the combination of two is causing the side effect.



posted on Mar, 30 2016 @ 11:30 PM
link   
a reply to: N3k9Ni

I wish you lots of luck!
The old man who is about 15 years your junior went on an anti depressant (partly to help with smoking cessation) and he became a raving lunatic.
He takes it off and on, he isn't honest about taking it with anyone or the DR.

It really caused some 'odd' behavior. I agree with the poster above about being careful.

Lifestyle change can be hard. It IS a lifestyle after all not just something we do once in awhile...

Good luck!


(THAT'S coffee BTW, not a great choice either!)



posted on Mar, 30 2016 @ 11:48 PM
link   
a reply to: Rubicon3

Thank you for the caution. I will definitely be in touch with the doctor if I have any concerns.



posted on Mar, 30 2016 @ 11:53 PM
link   
a reply to: rickymouse

This is being done under medical supervision, I will definitly be in touch with the doctor if I have any concerns. I would also hope that there will be regular meetings to monitor progress and he will let me know if he has any concerns.



posted on Mar, 31 2016 @ 12:04 AM
link   
a reply to: TNMockingbird

I know it won't be easy. I want a psychiatrist involved because I believe mental health is just as important as physical health.

Hopefully, between the two, they can spot any physical and/or mental aberration.
edit on 3/31/2016 by N3k9Ni because: typo



posted on Mar, 31 2016 @ 03:03 AM
link   
There is the voice of experience talking! we all are different, health is about scanning how you are feeling and recognising what does not suit you! Its a temporary affair, learn to flow and let go of what was good for a time and see how you feela reply to: rickymouse



posted on Mar, 31 2016 @ 04:09 AM
link   
Regular walks will help you to lose weight, get you out in the sun to top up your vitamin D levels AND cheer you up.

Highly recommended


btw - really sorry about the miscommunication on the other thread. I hope you saw my explanation and that it made sense.



posted on Mar, 31 2016 @ 07:34 AM
link   

originally posted by: N3k9Ni
a reply to: rickymouse

This is being done under medical supervision, I will definitly be in touch with the doctor if I have any concerns. I would also hope that there will be regular meetings to monitor progress and he will let me know if he has any concerns.


Hopefully the doctor informs you that your Q10 is also effected by Statins. Also the target enzyme can cause a lowering of Vitamin D. Most hormones are also made of Cholesterol.

I see he is calling for Vitamin D supplementation. The target of Statins is broad, and what I know as of now is just what they know about as far as side effects. Watch your memory, many people I know discontinued them because their thinking went to hell. That was not one of the doctors concerns though, the ones who had their statins taken away actually had worse problems. Soreness and weakness I think are the biggest complaints I heard from people. The problems went away as soon as the Statins were removed.



posted on Mar, 31 2016 @ 10:02 AM
link   
a reply to: berenike

There are some nice parks around here. I'll start going to them more often to walk and get some sun.

I did see your explanation in the other thread. No worries. We're cool.



posted on Apr, 8 2016 @ 11:11 PM
link   
I love seeing posts like this! It is never easy to make a choice to change your life and how you are living. It sounds like you have a great plan in place to get started. The best way to create a healthier "lifestyle" is through small achievable goals. I look forward to hearing about your progress!!



posted on Apr, 8 2016 @ 11:19 PM
link   
Skip the antidepressant and take up tai chi or yoga or if your up to it physically and financially capable get a personal trainer exersize is the best antidepressant.SSRI'S can lead to suicidal tendancies avoid them.




top topics



 
14

log in

join